MedElevator Войти в исследования
← Поиск публикаций

DOI 10.7759/cureus.79381

Медицинская библиотека · Cureus · 2025

Severe Bradycardia and Shock With Delayed Onset Due to Lacosamide Overdose: A Case Report.

Okamoto Akifumi, Someno Toru, Okada Mariko, Suzuki Shinya

Клинический случайСтатьяПеревод в очереди

Аннотация

Lacosamide is a distinctive antiepileptic drug that exerts its antiepileptic effects by promoting the slow inactivation of voltage-gated sodium channels in the central nervous system. In cases of overdose, it may also affect cardiac sodium channels, leading to conduction disorders. Seizures are common in overdose cases, and severe cases may present with ventricular tachycardia and cardiac arrest. However, severe bradycardia and shock as primary manifestations of overdose are rare. We report a case of multiple-drug overdose, primarily involving lacosamide, associated with delayed onset of severe bradycardia and shock. A 68-year-old woman with Parkinson's disease (PD) was admitted to the emergency department (ED) with unexplained impaired consciousness. Approximately 8.5 hours after hospital admission, her heart rate suddenly dropped, and she developed shock. Continuous intravenous dopamine infusion was initiated for severe bradycardia and shock, eventually reaching a dose of 10.5 µg/kg/min. Approximately 12.5 hours after admission, the patient's sister discovered empty packages of several medications at the patient's home, including approximately 3,350 mg of lacosamide and approximately 1,200 mg of trazodone. Consequently, the patient was diagnosed with drug poisoning. As her condition gradually improved, the dopamine infusion was discontinued on hospital day (HD) 3. After adjusting PD medication, she was transferred to another hospital on HD 72. Serum lacosamide concentration was elevated to 91.5 µg/mL approximately 8.5 hours after hospital admission, consistent with the onset of bradycardia and shock. This case highlights the need for careful monitoring of patients with lacosamide overdose owing to the potential for delayed severe bradycardia and shock.

Для цитирования: Okamoto Akifumi, Someno Toru, Okada Mariko, Suzuki Shinya. Severe Bradycardia and Shock With Delayed Onset Due to Lacosamide Overdose: A Case Report.. Cureus. 2025. DOI: 10.7759/cureus.79381.
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.